Question about injections

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

colee1979
Veteran Member


Date Joined Jul 2003
Total Posts : 667
   Posted 8/25/2006 1:26 PM (GMT -6)   
I have read that once you start the injections then you dont have worsening sypmtoms...my question is..do you still have your symptoms you had before starting the injections,is is different for everyone,do your "old" symptoms lessen? I guess I am asking when you begin taking the injections,do you begin feeling better...or is it something that only prevents things from becoming worse? I hope this makes sense...geez,I know what I am trying to say...but it doesnt look right when I re-read what I wrote...
 
~Nichole~
 
 
 


shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/25/2006 2:24 PM (GMT -6)   
Hi Nichole,
From what I understand the injections are designed to hopefully delay or prevent disability down the road and also to slow or prevent exascerbations.  However, you may not know for quite some time whether this is happening or not.  You will still have symptoms but hopefully not full-blown flares.  I hope I answered you question!  LOL! :-)
Michelle ><>
 
"Life shouldn't be a journey to the grave with the intention of arriving
safely in a pretty and well preserved body, but rather, to skid in
broadside, thoroughly used up, totally worn out, and loudly
shouting...."Wow! What a ride! Thank You Lord!!!"
 
 
 
 


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 8/25/2006 2:47 PM (GMT -6)   
Hi Nicole,

The goal of the injections is to slow progression and they do this by lessening the amount of flares you have and also sometimes the intensity of the symptoms you may experience during a flare. In Mike's case, he has never gotten rid of any symptoms he had prior to the injections, but he hasn't gotten any new lingering symptoms since starting it, which is a great thing! The symptoms he still has do seem to be slightly worsening over time, but not entirely noticeable. I hope this helps :-)

Kimber
 
Allow Healing Well to continue to help others, clink link for details

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 8/25/2006 2:58 PM (GMT -6)   
colee1979 said...
I have read that once you start the injections then you dont have worsening sypmtoms...my question is..do you still have your symptoms you had before starting the injections,is is different for everyone,do your "old" symptoms lessen? I guess I am asking when you begin taking the injections,do you begin feeling better...or is it something that only prevents things from becoming worse? I hope this makes sense...geez,I know what I am trying to say...but it doesnt look right when I re-read what I wrote...

As you are already figuring out...there is no one answer to this. It does differ for everyone.  Sometimes symptoms will lessen, sometimes you will feel better, sometimes not much will change, but you won't be worse, either. 
 
Please understand that the meds won't stop all exacerbations, or flares.  Some folks will start the meds, get a flare, assume the meds aren't working, and quit.  But all the literature for all the drugs indicates that they'll cause you to have fewer flares than you might have, had you not begun the meds, and if you do have flares, they're likely to be less severe than if you weren't on the meds.
 
I've been on Betaseron for 13 years.  I had one serious flare about 2 years into injecting it, but none since.  Like Kimber's husband, I've not gotten any new symptoms. All the "old" symptoms remained, and I've worsened slightly over the years, but not significantly... Prior to starting the Beta, I was getting significantly worse every time I had a flare, which was happening 2-3 a year.
 
I think sometimes folks will feel better because they're on the drug, and taking some control over their disease, too....
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


photogirl1358
Regular Member


Date Joined Apr 2006
Total Posts : 299
   Posted 8/26/2006 4:22 AM (GMT -6)   

Hi Nichole,

I've been on Betaseron for just over 3 months and have had a relapse.. however, I hope that maybe it made it less severe than it would have been.. and I wasn't on the full dosage yet at the time.

Shar

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 22, 2017 12:59 PM (GMT -6)
There are a total of 2,858,489 posts in 313,644 threads.
View Active Threads


Who's Online
This forum has 155244 registered members. Please welcome our newest member, pandapopk.
682 Guest(s), 11 Registered Member(s) are currently online.  Details
mikeb2308, dafight, Hope4Happiness, Doire, Scaredy Cat, VLou*, Mel B, NiceCupOfTea, Aimzee, dbwilco, Old Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer